Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 8, 2016, 7:00 PM MDT for Bent County, Kiowa County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 7:00 PM MDT (01:00 UTC)
- Expired
- Aug 8, 2016, 7:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
Counties Bent County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 134 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 3333 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
888
WWUS85 KPUB 090100
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT MON AUG 8 2016
COZ095>098-090145-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
700 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PROWERS...CENTRAL KIOWA
AND BENT COUNTIES UNTIL 745 PM MDT...
AT 700 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF EADS TO 13 MILES SOUTH OF LAS
ANIMAS. MOVEMENT WAS EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAMAR...EADS...WILEY...JOHN MARTIN RESERVOIR...
SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEGRONDA RESERVOIR...
NEEOSHE RESERVOIR...BRANDON...MCCLAVE...CHIVINGTON...
HASTY AND CADDOA.
LAT...LON 3767 10248 3766 10329 3861 10291 3861 10263
3860 10240
TIME...MOT...LOC 0100Z 285DEG 30KT 3850 10292 3787 10322
$$
EPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:40 PM MDT, 4 hours 20 minutes earlier.
Area forecast discussion, Aug 8, 2:40 PM MDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 240 PM MDT MON AUG 8 2016 .SHORT TERM...(This evening through Tuesday) Issued at 237 PM MDT Mon Aug 8 2016 ...Fewer storms on Tuesday... Currently...Storms are beginning to move off the mountains this afternoon, and will continue moving eastward across the I-25 corridor and Plains through the early evening. With rather light flow aloft...only 5-10 knots in the mid levels...movement will be slow and some localized heavy rainfall with the threat of flooding will be the main concern through this evening. Burn scars and areas that have received recent heavy rain will be at particular risk. So far, storms have been moving along and not particularly strong, but we have seen some decent rain rates in a few storms. Should see convection die off after sunset, with a few lingering storms possible this evening before gradual clearing overnight. Should be another mild night but barring a shift in convection, should stay free of low clouds or showers. On Tuesday, Southwest flow aloft increases a bit and this should help dry things out. Will have enough residual moisture to ensure a few afternoon and evening storms but most of the storms should stay over the higher trrn with only ISOLD cells possible for the Plains by late afternoon into the evening. Drier conditions and increasing temps aloft should allow afternoon highs to rise into the mid 90s for the Plains, while the mts stay in the comfortable 70s. Looks like a fairly typical August day. Rose .LONG TERM...(Tuesday night through Monday) Issued at 237 PM MDT Mon Aug 8 2016 Mid Range AFD Portion Tuesday night-Wednesday... An upper level trough positioned across the Pacific Northwest is expected to slowly move across the Northern Tier through Thursday, keeping southwest flow aloft across Colorado. An area of subtropical moisture associated with Tropical Storm Javier will surge into Colorado Wednesday. PWAT values are expected to climb between 1-1.5" across central and southern CO, allowing for an uptick in shower and thunderstorm activity across the higher terrain. Across the plains, a deepening boundary layer will allow for W-SW winds aloft to mix down to the surface. A relatively thin layer of deeper moisture near the surface across the plains is expected to mix out, with dewpoints dropping into the upper-40s to lower-50s by the afternoon. An increase in SW flow aloft will allow for 0-6 km bulk shear vectors to reach 35-40 knots, but with limited moisture across the plains, CAPE values will be generally less than 500 J/KG, limiting the severe weather threat. Flash flooding will continue to be a threat across burn scars, urban areas, and in areas which have received heavy rainfall in the past few days as storms continue to be slow movers. Wednesday-Thursday... With continued SW flow expected, Td values will remain relatively low across the plains once again. Lower CAPE values will continue to limit the severe with threat, as bulk shear vectors will once again be in the 40 knot range. With monsoon moisture still in place, scattered to numerous showers and thunderstorms can be expected across the higher terrain. Isolated to scattered showers and thunderstorms are expected across the plains during the afternoon to early evening hours. Slow moving storms capable of producing flash flooding will continue to be the primary concern. ~Lukinbeal Extended Forecast...An upper trof will move across CO Thursday night and Friday...sending a cold front through the southeast plains. This should bring more active weather back into the southeast plains. Flow aloft will shift around from the NW on the back side of the system while low level flow behind the front shifts out of the east and advects 50+ dew points back into the southeast mountains and plains. This will increase deep layer shears which could spell an increase in strong to marginally severe thunderstorms for the southeast mountains and plains both days. There is still some question as to how much low level moisture will advect back westward and the resultant CAPES...which could end up limiting storm strengths. For now...Friday and Saturday will carry scattered pops for the mountains and plains. Atmosphere dries out some for Sunday into early next week...which should bring an overall decrease in thunderstorm chances. -KT && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 237 PM MDT Mon Aug 8 2016 No change to the AVN forecast...which is on track for VFR conditions and generally light winds. Storms will move eastward into the Plains and clear the I-25 corridor by 01-03Z. Cannot rule out an ISOLD storm lingering into the evening, particularly over El Paso Cty...but the probability of any TS affecting the TAFs in late evening or overnight is low enough to preclude mention in the TAFs. On Tuesday, storms will be less frequent and weaker, confined to mainly the higher terrain. Rose && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...ROSE LONG TERM...AL/KT AVIATION...ROSE
Hazardous weather outlook, Aug 8, 11:31 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1131 AM MDT MON AUG 8 2016 COZ058>089-093>099-091745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1131 AM MDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY. STORMS DEVELOPING OVER THE MOUNTAINS WILL MOVE EAST INTO THE INTERSTATE 25 CORRIDOR THIS AFTERNOON. THE STORMS WILL THEN MOVE EASTWARD ACROSS THE PLAINS THIS EVENING BEFORE DISSIPATING LATE TONIGHT. FLASH FLOODING WILL BE POSSIBLE TODAY. THE BEST CHANCE OF FLASH FLOODING WILL BE OVER BURN SCARS, URBAN AREAS AND AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE LAST COUPLE OF DAYS. ONE OR TWO OF THE STORMS OVER THE PLAINS COULD BECOME STRONG, PRODUCING WIND GUSTS UP TO 50 MPH ALONG WITH HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY, THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EVENING STORMS MAINLY OVER THE MOUNTAINS. PRIMARY STORM THREATS WILL BE LIGHTNING AND GUSTY WINDS. WEDNESDAY, MOISTURE AHEAD OF SUBTROPICAL STORM JAVIER WILL BE EJECTED NORTH ACROSS COLORADO. THIS WILL BRING AN INCREASED CHANCE OF AFTERNOON AND EVENING STORMS, MAINLY TO THE MOUNTAINS. IN ADDITION TO LIGHTNING AND GUSTY WINDS, LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BECOME CONCERNS. THURSDAY THROUGH SATURDAY, AN UPPER LEVEL DISTURBANCE AND LOW LEVEL UPSLOPE FLOW WILL BRING A CHANCE OF AFTERNOON AND EVENING STORMS TO THE REGION EACH DAY, ESPECIALLY ACROSS THE EASTERN MOUNTAINS AND PLAINS. BY SUNDAY, THE AIRMASS OVER COLORADO WILL START TO WARM AND DRY AS UPPER HIGH PRESSURE REBUILDS OVER THE REGION. THIS WILL RESULT IN THUNDERSTORM CHANCES DECREASING AND RETREATING MAINLY TO THE MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN COLORADO TODAY AND TONIGHT. 44/44
In the hours before
Local storm report, Aug 8, 4:18 PM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
418 PM MDT MON AUG 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 6 S ELLICOTT 38.75N 104.38W
08/08/2016 M0.75 INCH EL PASO CO PUBLIC
.
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, Aug 8, 4:31 PM MDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
431 PM MDT MON AUG 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 4 S SPANISH PEAKS 37.32N 104.96W
08/08/2016 M1.18 INCH LAS ANIMAS CO CO-OP OBSERVER
.
&&
NWS PUEBLO CO
IRIS SYSTEMSpecial weather statement, Aug 8, 4:55 PM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 455 PM MDT MON AUG 8 2016 COZ086-082345- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 455 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PUEBLO COUNTY UNTIL 545 PM MDT... AT 455 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLENDE...OR 9 MILES EAST OF PUEBLO...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AVONDALE AND PUEBLO DEPOT. LAT...LON 3820 10459 3832 10442 3818 10419 3802 10443 TIME...MOT...LOC 2255Z 317DEG 5KT 3821 10445 EP
Special weather statement, Aug 8, 6:07 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
607 PM MDT MON AUG 8 2016
COZ089-095-090045-
CROWLEY COUNTY CO-WESTERN KIOWA COUNTY CO-
607 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA AND
NORTHEASTERN CROWLEY COUNTIES UNTIL 645 PM MDT...
AT 607 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF WILD HORSE POINT...OR 29 MILES NORTH OF LA JUNTA...
MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARLINGTON.
LAT...LON 3829 10316 3831 10366 3849 10367 3853 10342
3853 10318
TIME...MOT...LOC 0007Z 267DEG 17KT 3841 10358
EPSpecial weather statement, Aug 8, 6:29 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 629 PM MDT MON AUG 8 2016 COZ093-095>097-090115- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN KIOWA COUNTY CO- WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO- 629 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA...SOUTHEASTERN OTERO AND BENT COUNTIES UNTIL 715 PM MDT... AT 629 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ARLINGTON TO NEAR NORTH LA JUNTA. MOVEMENT WAS EAST AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LA JUNTA...LAS ANIMAS...JOHN MARTIN RESERVOIR... NEEGRONDA RESERVOIR...MCCLAVE...HIGBEE...BLUE LAKE...HASTY... ARLINGTON...CADDOA AND FORT LYON. LAT...LON 3833 10271 3765 10311 3769 10368 3842 10329 TIME...MOT...LOC 0029Z 292DEG 32KT 3834 10332 3793 10344 EP
Special weather statement, Aug 8, 7:00 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
700 PM MDT MON AUG 8 2016
COZ095>098-090145-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
WESTERN KIOWA COUNTY CO-LAS ANIMAS VICINITY/BENT COUNTY CO-
700 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PROWERS...CENTRAL KIOWA
AND BENT COUNTIES UNTIL 745 PM MDT...
AT 700 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES WEST OF EADS TO 13 MILES SOUTH OF LAS
ANIMAS. MOVEMENT WAS EAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAMAR...EADS...WILEY...JOHN MARTIN RESERVOIR...
SWEETWATER RESERVOIR...QUEENS RESERVOIR...NEEGRONDA RESERVOIR...
NEEOSHE RESERVOIR...BRANDON...MCCLAVE...CHIVINGTON...
HASTY AND CADDOA.
LAT...LON 3767 10248 3766 10329 3861 10291 3861 10263
3860 10240
TIME...MOT...LOC 0100Z 285DEG 30KT 3850 10292 3787 10322
EPThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:07 PM MDT | Special Weather Statement | PUB | Crowley | 38 min |
| Aug 8, 6:29 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Aug 8, 7:34 PM MDT | Special Weather Statement | PUB | Prowers | 41 min |
| Aug 8, 8:27 PM MDT | Special Weather Statement | PUB | Baca, Prowers | 48 min |
| Aug 9, 1:32 PM MDT | Special Weather Statement | PUB | Saguache | 43 min |
| Aug 9, 3:36 PM MDT | Special Weather Statement | PUB | Lake | 39 min |
| Aug 9, 3:52 PM MDT | Areal Flood Advisory | PUB | Lake | 113 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.